Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Feb 22, 2005, 7:42 PM CST for Coleman County, Concho County, McCulloch County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 7:42 PM CST (01:42 UTC)
- Expired
- Feb 22, 2005, 8:30 PM CST
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coleman County, TX, Concho County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Feb 22, 5:55 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 230145
TORSJT
TXC083-095-307-230230-
/O.NEW.KSJT.TO.W.0001.050223T0142Z-050223T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
742 PM CST TUE FEB 22 2005
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS
NORTHEASTERN CONCHO COUNTY IN WEST CENTRAL TEXAS
NORTHWESTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
* UNTIL 830 PM CST
* AT 738 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LEADAY...OR
ABOUT 16 MILES EAST OF PAINT ROCK...MOVING EAST AT 20 MPH.
ALSO...THIS STORM WILL PRODUCE GOLFBALL TO BASEBALL SIZE HAIL.
LAKE IVIE WILL BE AFFECTED BY THIS TORNADIC STORM.
* THE TORNADO IS EXPECTED TO BE NEAR...
STACY BY 745 PM CST
VOSS BY 755 PM CST
GOULDBUSK AND MOZELLE BY 805 PM CST
IF YOU ARE IN THE PATH OF THIS STORM TAKE OVER NOW
LAT...LON 3156 9983 3134 9964 3139 9945 3157 9943
3168 9963
$$1 follow-up statement
000
WWUS54 KSJT 230208
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
805 PM CST TUE FEB 22 2005
TXC083-095-307-230230-
/O.CON.KSJT.TO.W.0001.000000T0000Z-050223T0230Z/
COLEMAN TX-CONCHO TX-MCCULLOCH TX-
805 PM CST TUE FEB 22 2005
...A TORNADO WARNING CONTINUES UNTIL 830 PM CST FOR MCCULLOCH...
CONCHO AND COLEMAN COUNTIES...
AT 803 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR LEADAY
OVER SOUTHWEST COLEMAN COUNTY...OR ABOUT 19 MILES EAST OF PAINT
ROCK...MOVING EAST AT 15 MPH. ALSO...THIS STORM WILL PRODUCE
GOLFBALL SIZE HAIL.
THE TORNADO WILL BE NEAR...
STACY BY 805 PM CST
VOSS BY 810 PM CST
GOULDBUSK AND MOZELLE BY 825 PM CST
IF YOU ARE IN THE PATH OF THE TORNADIC STORM...TAKE COVER NOW
LAT...LON 3156 9983 3134 9964 3139 9945 3157 9943
3168 9963
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Feb 22, 2:38 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Feb 22, 2:38 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CST TUE FEB 22 2005 .SHORT TERM... ANOTHER COMPLEX SURFACE MAP THIS AFTERNOON. COLD FRONT LOCATED ACROSS SOUTHERN OK AND THE TX PANHANDLE. WEAK LOW PRESSURE WAS LOCATED NEAR FST AND A DIFFUSE DRY EXTENDED SOUTH JUST WEST OF CROCKETT COUNTY. ALSO...A WEAK SURFACE BOUNDARY WAS LOCATED NEAR A TPL TO BWD LINE. HAVE A FEW BOUNDARIES TO FOCUS TSTM DEVELOPMENT ON...HOWEVER MID LEVEL CAP STILL HOLDING ON. THE CINH NUMBERS HAVE DECREASED TO BETWEEN 30 TO 50 ACROSS THE SOUTHEAST CWFA WITH CAPE VALUES BETWEEN 1500 AND 200O J/KG. THE SOUTHEAST CWFA MAY SEE ISOLD TSTMS DEVELOP NEXT FEW HOURS. INCREASING VERTICAL MOTION AND SOME 300 MB DIVERGENCE WILL RESULT IN SCT TSTMS ACROSS CWFA BETWEEN 22/22Z AND 23/12. INSTABILITY AN SHEAR VALUES ARE FAVORABLE FOR A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. WILL NOT INCLUDE SEVERE STORMS IN ZONES TONIGHT...HOWEVER WILL MENTION IN HWO. .LONG TERM... THE ETA AND GFS NOW CLOSER ON FRONTAL POSITION...GFS STILL 3 TO 6 HOURS FASTER FOR WEDNESDAY. ALSO...THE 12Z MOS GUIDANCE FOR THE GFS HAS WARMED ABOUT 10 TO 15 DEGREES FOR HIGHS ON WEDNESDAY. LOOKS MORE FAVORABLE FOR TSTMS ON TUESDAY...A FEW POSSIBLY SEVERE. THE FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS DURING WEDNESDAY. ALSO ...INTERSECTION OF COLD FRONT AND DRY LINE JUST WEST OF SJT BY EARLY AFTERNOON. CAPE VALUES BETWEEN 1500 AND 2000 J/KG ACROSS SOUTHERN 2/3 OF CWFA BETWEEN 23/18Z AND 24/03Z. GOING WITH CHC POPS WEDNESDAY AND WEDNESDAY NIGHT. FRONT FINALLY THROUGH AREA ON THURSDAY WITH OVERRUNNING -RA ACROSS MUCH OF AREA ON THURSDAY AND THURSDAY NIGHT. ALSO...HIGHS TEMPS ON THURSDAY IN THE 50S TO LOWER 60S. UNSETTLED WX FOR CHC POPS ON FRIDAY...THEN MAINLY DRY WX FOR THIS WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 54 60 41 48 / 60 50 50 60 SAN ANGELO 57 66 44 50 / 40 30 50 60 JUNCTION 58 71 48 52 / 50 30 50 60 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 21
Hazardous weather outlook, Feb 22, 1:39 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 139 PM CST TUE FEB 22 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-231939- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 139 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THE STORMS MAY BECOME MORE NUMEROUS DURING THE EVENING. NOT ALL AREAS WILL SEE THUNDERSTORMS...HOWEVER A FEW LOCATIONS WILL SEE STRONG STORMS THAT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAIN. HAZARDOUS WEATHER MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AS A COLD FRONT MOVES SOUTHWARD ACROSS WEST CENTRAL TEXAS. THE STRONGEST STORMS MAY PRODUCE HAIL AND STRONG GUSTY WINDS. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Feb 22, 5:02 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
502 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 6 SE SAN ANGELO 31.38N 100.38W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0500 PM HAIL 7 SE SAN ANGELO 31.37N 100.37W
02/22/2005 1.50 INCH TOM GREEN TX NWS EMPLOYEE
&&
14Local storm report, Feb 22, 5:20 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 8 SE SAN ANGELO 31.36N 100.36W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0516 PM FLASH FLOOD 5 SE SAN ANGELO 31.39N 100.39W
02/22/2005 TOM GREEN TX AMATEUR RADIO
WATER FILLED BAR DITCHES AND FLOWING ONTO OUTSIDE LANES
OF HIGHWAY 277
&&
14Local storm report, Feb 22, 6:06 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL HATCHEL 31.85N 99.95W
02/22/2005 0.88 INCH RUNNELS TX PUBLIC
&&
14Local storm report, Feb 22, 6:34 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WINTERS 31.97N 99.93W
02/22/2005 1.75 INCH RUNNELS TX FIRE DEPT/RESCUE
&&
14Local storm report, Feb 22, 7:01 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 S ABILENE 32.36N 99.73W
02/22/2005 2.00 INCH TAYLOR TX AMATEUR RADIO
&&
14Local storm report, Feb 22, 7:33 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
733 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 8 SW ABILENE 32.37N 99.83W
02/22/2005 4.25 INCH TAYLOR TX TRAINED SPOTTER
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:00 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Feb 22, 6:06 PM CST | Severe Thunderstorm Warning | SJT | Coke | 54 min |
| Feb 22, 6:23 PM CST | Severe Thunderstorm Warning | SJT | Concho | 37 min |
| Feb 22, 6:23 PM CST | Severe Thunderstorm Warning | SJT | Taylor | 67 min |
| Feb 22, 6:42 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 48 min |
| Feb 22, 7:03 PM CST | Severe Thunderstorm Warning | SJT | Concho | 27 min |
| Feb 22, 7:15 PM CST | Flash Flood Warning | SJT | Taylor | 2 hr |
| Feb 22, 7:22 PM CST | Severe Thunderstorm Warning | SJT | Jones, Taylor | 53 min |
| Feb 22, 7:23 PM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 52 min |
| Feb 22, 7:25 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 50 min |
| Feb 22, 7:30 PM CST | Flash Flood Warning | SJT | Coleman | 2 hr |
| Feb 22, 7:59 PM CST | Flash Flood Warning | SJT | Concho, Runnels | 2 hr |
| Feb 22, 8:09 PM CST | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 51 min |
| Feb 22, 8:22 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 53 min |
| Feb 22, 8:38 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 52 min |
| Feb 22, 9:13 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| Feb 22, 9:29 PM CST | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 4 hr |
| Feb 22, 10:53 PM CST | Flash Flood Warning | SJT | Brown | 3 hr |
| Feb 22, 11:05 PM CST | Severe Thunderstorm Warning | SJT | Brown | 40 min |
| Feb 22, 11:53 PM CST | Severe Thunderstorm Warning | SJT | Brown | 37 min |
| Feb 23, 1:53 AM CST | Flash Flood Warning | SJT | Brown | 2 hr |
| Feb 23, 2:47 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 43 min |
| Feb 23, 3:28 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Feb 23, 5:13 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 62 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.